I had a spinal fusion in 1997 / 3 level to sacrium. experiencing alot of pain there's burning down my legs. numbness in legs and feet. alot of pain walking. Can't sleep at night and alway's feeling down. I have 4 bulging disc there's a fracture above my fusion. I was told this was not uncommon when you have had a spinal fusion. Due to the stress on the other vertebrae is this true? They installed a spinal cord stimulator but I don't like how it feels it make's my body tingle to much and when you miss a step it shoots up your body. The doctor seems to think med's are the answer. I have medicare and blue cross and blue shield insurance. I was told that blue cross would not help much with my bill due to medicare being my primary insurance that doesn't make much sence to me. I am a disabled veteran and I have always tryed to figure out the best options. But now I feel there's a wall I can't climb. is there any answers out there Somebody help me please, John.
6 Jan 2012
Yes, that is true. The spine was not meant to be welded together and when it cannot flex as it should, the stress causes harm elsewhere. Find a pain management doctor that accepts Medicare and knows how to do rhizotemy's or radio-frequency ablation procedures. A good pain mgmt dr can isolate the nerves that are causing the most pain and can burn them in these procedures - giving you complete relief for 3-24 months until the nerves grow back. Then you have another procedure done. My pain specialist did a fellowship at Johns Hopkins and does these procedures in 6 areas of my body - wonderful relief! It can take awhile doing diagnostic procedures to locate the really bad nerves but once they get them it's easy to do them again. And mine does take Medicare. Do shop around - many docs are not trained in these - I would call and ask first. And don't show up asking for opiates - yiu'll be labeled a drug seeker and that won't help you. Hope this helps - ElizaJane
6 Jan 2012
EJ's answer was great! I just want to add a bit. You might also look into a pump that is implanted that puts medicine right into your spine. Many people find this works much better than stimulators. Medicare should cover 80% of your procedure (if Medicare considers it medically necessary and once your deductable is met) and your secondary should pick up the other 20% (again, if it is medically necessary, and if Medicare says it isnt medically necessary BCBS will say the same) If you have VA benefits you can go to a VA provider and use those as well.
25 May 2013
I feel for you.. I had a spinal fusion from T10 thru S1.. my entire back. I have rodding, 46 screws anchors into my pelvis and hips. PAIN 24/7.. It will be a year in June.. wish i NEVER had it done..my legs have severe nerve damage, don't sleep unless I completely knock myself out.. extreme pain and swelling of joints in left leg and can't really feel my toes..
No amount of pain meds touch this. Supposed to have a pain pump put in if they can even get into my spinal column..
Not sure if this helps, but I do feel for you. Let me know how you are doing..
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
OK guys, I went to see a surgeon today and he suggested a spinal fusion. I know what a spinal fusion is so I dont need that explained. What I want to ...
20 answers • 16 Aug 2011
I have been taking percoette for about 4 years for lower back pain and pain in other areas...I have?
... recently developed this horrific burning on the bottom of my feet. The burning is so bad it wakes me up every night about 2 am and i don't ...
2 answers • 26 Nov 2011
Spinal Fusion - I have had my s1 l5 l4 fused twice in past two years amd now I have a loose screw in
... back causing pain and problems. Last few days the ouside of my foot right in front of ankle killing me could this be from my back or do u guys ...
2 answers • 15 Aug 2013
I had Spinal fusion l4 l5. Double bone graft to my facet joint in 2010. Now ive severe nerve damage?
I've always been active,for many years I've practised martial arts. Mainly karate. Now I find it difficult to walk. I take ...
1 answer • 28 Jan 2014
... day.Worried about withdrawal
5 answers • 1 Jun 2014